Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 32, NWS New Orleans, LA

September 27, 2015Plaquemines Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Sep 27, 2015, 1:09 PM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2015, 1:09 PM CDT (18:09 UTC)
Expired
Sep 27, 2015, 3:00 PM CDT
In force
111 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WGUS54 KLIX 271809
FFWLIX
LAC075-087-272000-
/O.NEW.KLIX.FF.W.0032.150927T1809Z-150927T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CDT SUN SEP 27 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 300 PM CDT
    
* AT 106 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN MOVING ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE 
  THAT A FEW INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THIS AREA 
  FROM THUNDERSTORMS THIS MORNING AND EARLY THIS AFTERNOON. 
  ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VIOLET AND POYDRAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2969 8967 2967 8968 2977 8994 2998 8987
      2993 8982 2994 8974 2987 8970 2988 8960
      2986 8953 2974 8956 2974 8960 2972 8958
      2973 8956 2970 8956 2972 8961 2969 8962
      2968 8958 2966 8957

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:38 PM CDT, 31 minutes earlier.

Area forecast discussion, Sep 27, 12:38 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT SUN SEP 27 2015

.AVIATION...
AN AREA OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUES TO PUSH
NORTHWARD ACROSS THE FORECAST AREA THIS AFTERNOON. OVERALL...THE
AREA WAS DIMINISHING SOMEWHAT WITH THE BACK EDGE HAVING NOW
PUSHED THROUGH KHUM AND KBTR. SOME NEW CONVECTIVE DEVELOPMENT WAS
BEING OBSERVED ACROSS THE COASTAL MISSISSIPPI AREA. OCCASIONAL
MVFR TO IFR CONDITIONS CAN BE EXPECTED THIS AFTERNOON AT ALL OF
THE TERMINALS WITH THE EXCEPTION OF KBTR AND KHUM WHERE GENERALLY
VFR CONDITIONS ARE FORECAST. SOME LOW CEILINGS AND AREAS OF FOG
OVERNIGHT WILL AGAIN LEAD TO MVFR TO IFR CONDITIONS AT MOST OF THE
TAF SITES. MORE SHOWERS WILL BE POSSIBLE BY TUESDAY MORNING. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  70  83  70 /  90  80  70  50
BTR  84  71  85  70 /  90  80  70  50
ASD  84  72  84  70 /  90  80  70  50
MSY  83  74  84  73 /  90  80  70  50
GPT  83  73  82  72 /  90  80  80  60
PQL  83  71  82  72 /  90  80  80  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ555-557-
     575-577.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ557-575-
     577.

&&
Hazardous weather outlook, Sep 27, 11:00 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN SEP 27 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-280000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT SUN SEP 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND A FEW COULD BE STRONG TO
SEVERE...PRIMARILY ACROSS COASTAL AREAS OF SOUTHEAST LOUISIANA WHERE
THERE IS A MARGINAL RISK FOR SEVERE WEATHER. THE MAIN THREATS FROM
ANY SEVERE THUNDERSTORMS WOULD BE STRONG GUSTY WINDS AND A BRIEF
TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND
COULD LEAD TO SOME MINOR FLOODING ISSUES.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM FOR THE COASTAL
WATERS EAST OF THE MISSISSIPPI RIVER...EXCLUDING THE SOUNDS. EAST
WINDS NEAR 20 KNOTS AND ROUGH SEAS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON MONDAY AND TUESDAY
WITH A FEW POSSIBLY BECOMING STRONG. GUSTY WINDS WILL CONTINUE TO
BE THE MAIN THREAT ALONG WITH SOME LOCALLY HEAVY RAINFALL. OVER THE
COASTAL WATERS...INCREASING SEAS AND PERSISTENT EASTERLY WINDS WILL
LEAD TO ROUGH CONDITIONS AND POTENTIALLY HIGHER TIDE LEVELS ALONG
THE COASTLINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 5:57 AM CDTSpecial Marine WarningLIX48 min
Sep 27, 6:41 AM CDTSpecial Marine WarningLIX64 min
Sep 27, 7:46 AM CDTSpecial Marine WarningLIX59 min
Sep 27, 8:27 AM CDTSmall Craft AdvisoryLIX23 hr
Sep 27, 8:44 AM CDTSpecial Marine WarningLIX61 min
Sep 27, 8:47 AM CDTSpecial Marine WarningLIX58 min
Sep 27, 9:45 AM CDTSpecial Marine WarningLIX60 min
Sep 27, 10:04 AM CDTTornado WarningLIXPlaquemines, Saint Bernard26 min
Sep 27, 10:47 AM CDTSpecial Marine WarningLIX43 min
Sep 27, 11:16 AM CDTTornado WarningLIXPlaquemines, Saint Bernard29 min
Sep 27, 11:28 AM CDTSpecial Marine WarningLIX47 min
Sep 27, 11:45 AM CDTTornado WarningLIXPlaquemines, Saint Bernard30 min
Sep 27, 11:49 AM CDTSpecial Marine WarningLIX41 min
Sep 27, 1:53 PM CDTSpecial Marine WarningLIX52 min
Sep 27, 2:11 PM CDTSpecial Marine WarningLIX64 min
Sep 27, 3:14 PM CDTSpecial Marine WarningLIX46 min
Sep 27, 3:32 PM CDTCoastal Flood AdvisoryLIXSaint Bernard, Saint John the Baptist33 hr

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.